Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 6, 2010, 6:31 AM PST for Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2010, 6:31 AM PST (14:31 UTC)
- Expired
- Feb 6, 2010, 9:30 AM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 43 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WGUS56 KSGX 061431
FFWSGX
CAC065-071-061730-
/O.NEW.KSGX.FF.W.0008.100206T1431Z-100206T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
631 AM PST SAT FEB 6 2010
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...ONTARIO...
FONTANA...
EXTREME NORTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 930 AM PST
* AT 628 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CONINUING ACROSS SOUTHWEST SAN BERNARDINO COUNTY.
RAINFALLL RATES OF THREE QUARTERS INCH TO ONE INCH PER HOUR ARE
POSSIBLE THROUGH 9 30 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVORE...
SAN BERNARDINO...RANCH CUCAMONGA...AND ONTARIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CAJON WASH...HOUSTON CREEK...LYTLE CREEK...CABLE CREEK...BAILEY
CANYON...WATERMAN CANYON...CUCAMONGA CREEK...EAST TWIN CREEK...
STRAWBERRY CREEK...LYTLE CREEK WASH...DEER CANYON WASH...EAST
ETIWANDA CANYON...SAN ANTONIO CREEK CHANNEL...SANTA ANA RIVER AND
CHINO CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
DIEGO.
&&
LAT...LON 3400 11764 3418 11767 3422 11756 3422 11746
3427 11746 3429 11742 3426 11740 3422 11735
3423 11726 3421 11722 3404 11736 3404 11739
$$
PURPURA3 follow-up statements
771
WGUS76 KSGX 061549
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
749 AM PST SAT FEB 6 2010
CAC065-071-061730-
/O.CON.KSGX.FF.W.0008.000000T0000Z-100206T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-
749 AM PST SAT FEB 6 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PST FOR
EXTREME NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 741 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR IS BEGINNING
TO SHOW A DECREASE IN RAINFALL ACROSS THE AREA WITH THE HEAVIEST
RAIN MOVING INTO THE HIGH DESERT AREAS...HOWEVER CHINO HILLS
REPORTED 0.75 INCHES OF RAIN IN THE PAST HOUR. FLOODING STILL MAY
OCCUR ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVORE...
CHINO HILLS...ONTARIO...SAN BERNARDINO...RIALTO...AND FONTANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CAJON WASH...HOUSTON CREEK...LYTLE CREEK...CABLE CREEK...BAILEY
CANYON...WATERMAN CANYON...CUCAMONGA CREEK...EAST TWIN CREEK...
STRAWBERRY CREEK...LYTLE CREEK WASH...DEER CANYON WASH...EAST
ETIWANDA CANYON...SAN ANTONIO CREEK CHANNEL...SANTA ANA RIVER AND
CHINO CREEK.
&&
LAT...LON 3400 11764 3418 11767 3422 11756 3422 11746
3427 11746 3429 11742 3426 11740 3422 11735
3423 11726 3421 11722 3404 11736 3404 11739
$$
PURPURA653
WGUS76 KSGX 061650
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 AM PST SAT FEB 6 2010
CAC065-071-061730-
/O.CON.KSGX.FF.W.0008.000000T0000Z-100206T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-
850 AM PST SAT FEB 6 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PST FOR
EXTREME NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 846 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN PRODUCING VERY HEAVY RAIN. THE HEAVIEST RAIN IS
CURRENTLY ACROSS THE AREA FROM ONTARIO TO THE CITY OF SAN
BERNARDINO. GAGE NETWORKS CONTINUED TO INDICATE RAINFALL TOTALS OF A
HALF TO THREE QUARTER INCH IN THE LAST HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVORE...CHINO HILLS...ONTARIO...SAN BERNARDINO...RIALTO...AND
FONTANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CAJON WASH...HOUSTON CREEK...LYTLE CREEK...CABLE CREEK...BAILEY
CANYON...WATERMAN CANYON...CUCAMONGA CREEK...EAST TWIN CREEK...
STRAWBERRY CREEK...LYTLE CREEK WASH...DEER CANYON WASH...EAST
ETIWANDA CANYON...SAN ANTONIO CREEK CHANNEL...SANTA ANA RIVER AND
CHINO CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3400 11764 3418 11767 3422 11756 3422 11746
3427 11746 3429 11742 3426 11740 3422 11735
3423 11726 3421 11722 3404 11736 3404 11739
$$
PURPURA518
WGUS76 KSGX 061729
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 AM PST SAT FEB 6 2010
CAC065-071-061738-
/O.EXP.KSGX.FF.W.0008.000000T0000Z-100206T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-RIVERSIDE CA-
929 AM PST SAT FEB 6 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM PST FOR EXTREME
NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES...
PERIODS OF RAIN WILL CONTINUE THROUGH THE AFTERNOON BUT THE FLASH
FLOOD THREAT HAS ENDED FOR NOW
LAT...LON 3400 11764 3418 11767 3422 11756 3422 11746
3427 11746 3429 11742 3426 11740 3422 11735
3423 11726 3421 11722 3404 11736 3404 11739
$$
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 4:20 AM PST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 6, 4:20 AM PST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 AM PST SAT FEB 6 2010
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA
TODAY...AND INTO ARIZONA SUNDAY. THIS WILL BRING PERIODS OF
RAIN...MOUNTAIN SNOW...AND ISOLATED THUNDERSTORMS TODAY...WITH
SHOWERS CONTINUING TONIGHT AND DECREASING SUNDAY. DRY MONDAY UNDER
HIGH PRESSURE...THEN ANOTHER CHANCE FOR PRECIPITATION LATE TUESDAY
INTO WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH MONDAY)...
A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA
TODAY...AND INTO ARIZONA SUNDAY. THIS WILL BRING PERIODS OF
RAIN...MOUNTAIN SNOW...AND ISOLATED THUNDERSTORMS TODAY...WITH
SHOWERS CONTINUING TONIGHT AND DECREASING SUNDAY. THE POSSIBILITY OF
MAINLY ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT AS COLDER MID
LEVEL AIR MOVES ACROSS SOUTHERN CALIFORNIA.
RAINFALL SO FAR IN NORTHERN AREAS HAS RANGED FROM ONE HALF TO ONE
INCH AT THE COAST...TO UP TO 2 INCHES ON THE COASTAL SLOPES. AMOUNTS
IN SOUTHERN AREAS HAVE BEEN HALF OR LESS OF THOSE IN THE NORTHERN
AREAS.
SATELLITE AND RADAR IMAGERY HAVE SHOWED ENHANCEMENT IN THE
PRECIPITATION THE PAST HOUR OR TWO IN THE AREA ROUGHLY CENTERED
AROUND LOS ANGELES AND ORANGE COUNTIES IN AN AREA OF UPPER LEVEL
DIFLUENCE AND LOWER LEVEL WARM AIR ADVECTION...SHOWN NICELY IN
RECENT AIRCRAFT VERTICAL WIND PROFILES.
FOR NORTHERN AREAS...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE
FROM AROUND 1.5 INCHES AT THE COAST...TO 2 TO 4 INCHES ON THE
COASTAL SLOPES. FOR SOUTHERN AREAS...AMOUNTS ARE EXPECTED TO RANGE
FROM AROUND 1 INCH AT THE COAST...TO 2 TO 3 INCHES ON THE COASTAL
SLOPES. FOR THE UPPER DESERTS...ONE THIRD TO TWO THIRDS OF AN INCH
AND FOR THE LOWER DESERTS...ONE HALF INCH OR LESS.
THE SNOW LEVEL WILL BE NEAR 7000 FEET EARLY THIS MORNING...THEN
LOWER TO AROUND 5500 FEET THIS AFTERNOON...AND 4000 TO 4500 FEET
TONIGHT AND SUNDAY. IN NORTHERN AREAS...SNOWFALL OF 1 TO 2 FEET IS
POSSIBLE ABOVE 7000 FEET WITH LESS AMOUNTS BELOW 7000 FEET.
DRY FOR MONDAY UNDER HIGH PRESSURE.
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL
BRING ANOTHER CHANCE FOR PRECIPITATION FOR LATE TUESDAY INTO
WEDNESDAY. LESS MODEL AGREEMENT ON SHORTWAVE TIMING AFTER MID WEEK
WITH THE ECMWF LOOSELY FOLLOWED WITH LOW CONFIDENCE. THIS MIGHT
BRING SMALL CHANCES OF PRECIPITATION TO NORTHERN AREAS LATE THURSDAY
AND EARLY FRIDAY AND LATE FRIDAY AND EARLY SATURDAY.
&&
.AVIATION...
061000Z...PERIODS OF LIGHT TO MODERATE RAIN AND SHOWERS WILL
CONTINUE OVER THE AREA THROUGH EARLY SATURDAY MORNING...DECREASING
BY 18Z. CIGS WILL MOSTLY REMAIN BETWEEN 1500 AND 2500 FT
MSL...LOWERING TO 1000 TO 1500 FT MSL DURING SHOWERS. AREAS OF 3-5SM
VSBY IN FOG AND RAIN...LOCALLY DOWN TO 1-2SM. CONDITIONS IMPROVE FOR
A TIME IN THE EARLY AFTERNOON WITH AREAS OF VFR CONDITIONS...LOCALLY
MVFR. SHOWERS AND POSSIBLE TSTMS WILL RETURN IN THE AFTERNOON AND
EVENING...WITH CIGS AGAIN MOSTLY 1500-2500 FT MSL AND VIS 3-5SM IN
RAIN AND SHOWERS. THE SHOWERS TAPER OFF LATE SAT NIGHT...BUT CIGS
REMAIN AROUND 2000 FT MSL UNTIL ABOUT 17Z SUNDAY MORNING...THEN
MOSTLY VFR CONDITIONS. HIGHER TERRAIN WILL BE OBSCURED FOR MUCH OF
THE TIME THROUGH SUNDAY MORNING. STRONG GUSTY SW WINDS WILL TURN NW
SATURDAY AFTERNOON AND CONTINUE TO PRODUCE UP AND DOWN DRAFTS OVER
THE MTNS ALONG WITH SOME LLWS OVER THE DESERTS OF SAN DIEGO AND
RIVERSIDE COUNTIES THROUGH SATURDAY NIGHT. PG
&&
.MARINE...
SOUTH WINDS WITH GUSTS TO NEAR 30 KT WILL CONTINUE THROUGH
TONIGHT...DIMINISHING SATURDAY MORNING. PERIODS OF LIGHT RAIN AND
SHOWERS WILL CONTINUE THROUGH EARLY SATURDAY MORNING...TAPERING OFF
BY 10 AM LOCAL TIME. ANOTHER FRONTAL SYSTEM IS EXPECTED LATER IN
THE DAY WITH THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH SATURDAY MORNING.
WEST SWELL WILL INCREASE SATURDAY THROUGH SUNDAY...THEN DECREASE
MONDAY. A HIGH SURF ADVISORY MAY BE NEEDED FOR SUNDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON PST
SUNDAY FOR SAN DIEGO COUNTY MOUNTAINS.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SANTA ANA
MOUNTAINS AND FOOTHILLS.
WINTER STORM WARNING UNTIL 9 PM PST THIS EVENING FOR RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
PZ...SMALL CRAFT ADVISORY UNTIL 7 AM PST THIS MORNING FOR COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MARTIN
AVIATION/MARINE...PG
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 5, 7:30 AM PST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 730 AM PST FRI FEB 5 2010 CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-060000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 730 AM PST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL LOW PRESSURE WILL BRING MODERATE TO LOCALLY HEAVY RAIN AT TIMES TONIGHT. LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE AT LOWER ELEVATIONS. PERIODS OF HEAVY SNOW IN THE MOUNTAINS ABOVE 6500 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UPPER LEVEL LOW PRESSURE WILL BRING MODERATE TO LOCALLY HEAVY SHOWERS AND THUNDERSTORMS SATURDAY...DECREASING SUNDAY. LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE AT LOWER ELEVATIONS. PERIODS OF HEAVY SNOW SHOWERS IN THE MOUNTAINS ABOVE 6000 FEET. LOCAL GUSTY WINDS SATURDAY AND SUNDAY...ESPECIALLY IN THE MOUNTAINS AND COASTAL WATERS. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH SATURDAY. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:32 AM PST | Winter Weather Advisory | SGX | San Diego | 16 hr |
| Feb 6, 4:24 AM PST | Flash Flood Warning | SGX | San Bernardino | 66 min |
| Feb 6, 5:06 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 84 min |
| Feb 6, 6:35 AM PST | Areal Flood Advisory | SGX | San Bernardino | 4 hr |
| Feb 6, 10:52 AM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Feb 6, 1:28 PM PST | High Surf Advisory | SGX | San Diego | 43 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.